Lingering UTI Symptoms after completing antibiotic cycle

Patient : If I have lingering symptoms from a UTI 8 days later after taking Cipro, what should I do? EDIT: I was diagnosed with a UTI on 4/12 after a sudden, severe onset. I finished a cycle of Cipro on 4/18. I still have lingering issues that have evolved from a chronic internal burning/need to urinate/ painful cramps to now more of an external burning/no cramps/ still quite uncomfortable. I don't know if I should return to urgent care to request a different antibiotic or why after 8 days I still don't feel like I'm cured. I would greatly appreciate any advice as to whether my continued symptoms are normal or should be addressed again.
Symptoms:  Was diagnosed with a UTI on 4/12 after a sudden, severe onset. I finished a cycle of Cipro on 4/18. I still have lingering issues that have evolved from a chronic internal burning/need to urinate/ painful cramps to now more of an external burning/no cramps/ still quite uncomfortable.

I don't know if I should return to urgent care to request a different antibiotic or why after 8 days I still don't feel like I'm cured. I would greatly appreciate any advice as to whether my continued symptoms are normal or should be addressed again.
Doctor :   Hello, Thanks for the query to ATD for an opinion, If you have been treated with ciprofloxacin for week for UTI and still experiencing burning micturition and uncomfortability while urination and low back ache , then it is likely that you still have infection left untreated and you may require a continued course of another antibiotic. You may consider combination of tab norfloxacin and tab tinidazole ( tab norflox) to be taken twice a day for next 7 days. This along with good water intake can help you relieve you off your symptoms post completion of the antibiotic course. you may consult your physician and discuss the medication and take an informed decision. I hope i have answered your query, Wishing you good health, Regards

Related Q&A

Q: I have a fever on thurday i took advil to prevent and then on friday night I have problem of frequent urination

Q: Looking for only a urologist Dr KUMAR to answer this So as a recap in mid December, she developed an ecoli uti. It...

Q: I think I have a UTI. I am on Accutance 10 mg/per day. Is there a safe antibiotic to take?

Q: 85 year old female. Has ostomy bag (bladder removed 20 years ago). Patient has had chronic UTIs in the last 6 month...

Q: Hi i have been diagnosed with e coli in my urine.I have had problems passing urine and also have a bloated feeling in...

 


DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews